Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


would it hurt me if I....?
Nov 12, 2005

change from a 4-drug regime to a 3-drug one? Reason: my insurance no longer has a fixed copay amount for drugs but rather a percentage of the price so my monthly drug cost has increased significantly. I am currently on Viread, Epivir, Sustiva and Viracept. This is my second combo, changed not because the first one had failed but because of side effects (lipodystrophy). I was first on Videx, Sustiva, Viracept and d4t. When I went into meds, I had 15 T cells and viral load close to 800,000. After 3 months on my first regime, I was undetectable and have remained since (over 6 years) My CD4 count has been in the upper 800 for over 4 years. I wonder if I could cut down to 3 meds without jeopardizing my current numbers. And, if so, which one would I cut?

Response from Dr. Conway

As an editorial comment, it is sad when financial issues force what should be a medical decision. This being said, it appears as if you have had an excellent long-term response to a 4 drug regime, and it is likelier than not that 3 drugs will be sufficient to allow you to maintain your response. If you stopped the Viracept, your regimen would be a low pill count once daily cocktail, which would probably help you with long-term adherence and success. Further, if this is available to you, you could substitute Truvada for the Viread/Epivir to reduce the total pill count to 2/day. Put this to co-payers and see what they say...



Previous
d4T replacement?
Next
do i have HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement